MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2278-0500
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module blood infusion set had air bubbles and air in line.The following information was provided by the initial reporter with the verbatim: "one of the nurses brought me the packaging for a blood set used in the ed.See pics below.This tubing was set up on an alaris pump, the nurses programmed the pump, hit start and then saw the air in the tubing.This air was not in place when they initially primed the pump.They bled out this air and set up the pump again.The pump was then started and the infusion began, the pump alarmed.The nurses returned to the room and found air in the tubing again.One of the nurses working in the same area had this same thing happen earlier this week but thought it was a singular event.The nurse that sent me these pics had it happen last week.This is a patient safety issue and needs urgent attention".
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation.Two photos were returned by the customer.It was reported that there was air in line.The returned photos show the tubing with blood and air in the line.The customer complaint can be verified.The root cause of this failure was not identified as no product was returned.A device history record review for model 2278-0500 lot number 23035026 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 03mar2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS PUMP MODULE BLOOD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17687230
Report Number9616066-2023-01842
Device Sequence Number6513083
Product Code FPA
UDI-Device Identifier50885403223264
UDI-Public(01)50885403223264
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2026
Device Catalogue Number2278-0500
Device Lot Number23035026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown